Stability of switched linear discrete-time descriptor systems : A new commutation condition

Research output: Journal Publications and Reviews (RGC: 21, 22, 62)21_Publication in refereed journalpeer-review

14 Scopus Citations
View graph of relations


Related Research Unit(s)


Original languageEnglish
Pages (from-to)1779-1788
Journal / PublicationInternational Journal of Control
Issue number11
Publication statusPublished - 1 Nov 2012


In this article, we study stability of switched linear discrete-time descriptor systems. Under the assumption that all subsystems are stable and there is no impulse occurring at the switching instants, we establish a new pairwise commutation condition under which the switched system is stable. It turns out that the condition is a natural and important extension to the existing commutation conditions, and it can be applied in discretised continuous-time switched systems in a straightforward manner. Finally, we also show that when the proposed commutation condition holds, there exists a common quadratic Lyapunov function for the subsystems. © 2012 Taylor & Francis Group, LLC.

Research Area(s)

  • common quadratic Lyapunov functions, impulse-free switching, matrix inequalities, pairwise commutation, stability, switched linear discrete-time descriptor systems